Alert archive / South Dakota / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 53, NWS Sioux Falls, SD

June 14, 2014Hanson County, McCook County, South Dakota

NWS Sioux Falls, SD issued this severe thunderstorm warning at Jun 14, 2014, 3:45 AM CDT for Hanson County, McCook County, South Dakota. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 14, 2014, 3:45 AM CDT (08:45 UTC)
Expired
Jun 14, 2014, 4:12 AM CDT
In force
27 min
Issued by
NWS Sioux Falls, SD
Area
Storm-based polygon
Hail
1.25 in
Wind
50.0 mph

Counties Hanson County, SD, McCook County, SD

The radar

The Sioux Falls radar (KFSD), 58 km from the middle of the area, began a volume at 08:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Aberdeen, SD (KABR), launched 00:00Z, 8.8 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 00:00Z on 2014-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 00:00Z on 2014-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 170 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2413 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
170 m²/s²
0-3 km storm-relative helicity
459 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

977 
WUUS53 KFSD 140845
SVRFSD
SDC061-087-140930-
/O.NEW.KFSD.SV.W.0053.140614T0845Z-140614T0930Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
345 AM CDT SAT JUN 14 2014

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HANSON COUNTY IN SOUTHEAST SOUTH DAKOTA...
  MCCOOK COUNTY IN SOUTHEAST SOUTH DAKOTA...

* UNTIL 430 AM CDT

* AT 343 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES SOUTHWEST
  OF ALEXANDRIA...AND MOVING EAST AT 50 MPH.

  HAZARD...HALF DOLLAR SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...DAMAGE TO VEHICLES IS EXPECTED.

* LOCATIONS IMPACTED INCLUDE...
  FULTON...ALEXANDRIA...FARMER...EMERY...SPENCER...SALEM AND
  MONTROSE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4364 9713 4351 9796 4372 9796 4385 9732
      4385 9713
TIME...MOT...LOC 0845Z 255DEG 44KT 4362 9786

HAIL...1.25IN
WIND...<50MPH

$$

BT
3 follow-up statements
231 
WWUS53 KFSD 140855
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
355 AM CDT SAT JUN 14 2014

SDC061-087-140930-
/O.CON.KFSD.SV.W.0053.000000T0000Z-140614T0930Z/
MCCOOK SD-HANSON SD-
355 AM CDT SAT JUN 14 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR HANSON AND
MCCOOK COUNTIES UNTIL 430 AM CDT...

AT 353 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ALEXANDRIA...
AND MOVING EAST AT 50 MPH.

HAZARD...HALF DOLLAR SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...DAMAGE TO VEHICLES IS EXPECTED.

LOCATIONS IMPACTED INCLUDE...
FARMER...EMERY...SPENCER...SALEM AND MONTROSE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4364 9713 4351 9796 4372 9796 4385 9732
      4385 9713
TIME...MOT...LOC 0855Z 255DEG 44KT 4365 9770

HAIL...1.25IN
WIND...<50MPH

$$

BT
445 
WWUS53 KFSD 140858
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
358 AM CDT SAT JUN 14 2014

SDC061-087-140930-
/O.CON.KFSD.SV.W.0053.000000T0000Z-140614T0930Z/
MCCOOK SD-HANSON SD-
358 AM CDT SAT JUN 14 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR HANSON AND
MCCOOK COUNTIES UNTIL 430 AM CDT...

AT 358 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR EMERY...AND
MOVING EAST AT 50 MPH.

HAZARD...QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...DAMAGE TO VEHICLES IS EXPECTED.

LOCATIONS IMPACTED INCLUDE...
SPENCER...SALEM AND MONTROSE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4364 9713 4351 9796 4372 9796 4385 9732
      4385 9713
TIME...MOT...LOC 0859Z 255DEG 44KT 4366 9763

HAIL...1.00IN
WIND...<50MPH

$$

BT
723 
WWUS53 KFSD 140912
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
412 AM CDT SAT JUN 14 2014

SDC061-087-140920-
/O.CAN.KFSD.SV.W.0053.000000T0000Z-140614T0930Z/
MCCOOK SD-HANSON SD-
412 AM CDT SAT JUN 14 2014

...THE SEVERE THUNDERSTORM WARNING FOR HANSON AND MCCOOK COUNTIES IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED...HOWEVER...SMALL 
HAIL IS STILL A THREAT. 

LAT...LON 4364 9713 4351 9796 4372 9796 4385 9732
      4385 9713
TIME...MOT...LOC 0910Z 255DEG 44KT 4370 9745

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 10:50 PM CDT, 4 hours 55 minutes earlier.

Area forecast discussion, Jun 13, 10:50 PM CDT, 4 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1050 PM CDT FRI JUN 13 2014

.UPDATE...
ISSUED AT 1017 PM CDT FRI JUN 13 2014

HAVE MADE SOME ALTERATIONS TO SHORT TERM GRIDS...BUT SOME ARE OF
SOMEWHAT LOWER CONFIDENCE AS THE NIGHT WEARS ON. HAVE ELIMINATED
POPS THROUGH THE NEXT COUPLE OF HOURS...AS INITIAL MID LEVEL
SPRINKLES AND LIGHT SHOWERS HAVE LIFTED NORTHEAST. WESTERN PLAINS
CONVECTION IS THE NEXT CONCERN. LEADING CELLS HAVE STARTED TO
DIMINISH PUSHING EASTWARD...BUT EXPECT THAT THE LOW LEVEL JET
INCREASING TO 45 TO 55 KNOTS WILL ENHANCE MORE ELEVATED ACTIVITY
AS IT VEERS EASTWARD TONIGHT. PARCELS INITIATED AROUND 800 HPA
EXHIBIT PERHAPS AS MUCH AS 1000-1500 J/KG...BUT EFFECTIVE SHEAR
REMAINS ON THE LOWER SIDE OF POTENTIAL SUPERCELL SUPPORT. WOULD
NOT BE SHOCKED TO END UP WITH A COUPLE OF MARGINAL HAIL REPORTS
THE LATTER HALF OF THE NIGHT IN THE NORTHWEST HALF OF THE CWA...
AND EVEN THE THREAT OF A LITTLE WIND GIVEN THE DRIER AIRMASS IN
PLACE ACROSS THE AREA IN ADVANCE OF THE STRONGER ADVECTIONS.
A WEAK WAVE LIFTING NORTHEAST WILL ALSO SUPPORT PRECIPITATION
DEVELOPMENT THROUGH THE MORNING AS IT SHEARS PAST IN SW FLOW ALOFT.
SOMEWHAT CURIOUS THAT PRECIPITATION WOULD BE ABLE TO DEVELOP SO
FAR SOUTHWARD WITH MAIN BOUNDARY...LIFT AND CONVERGENCE SUGGESTED
TO BE FARTHER NORTHWARD. DID SOMEWHAT DELAY THE EASTWARD PUSH AS
WILL BE DEALING WITH REGENERATION

LIKELY IN WAKE OF PRECIPITATION/OUTFLOW THAT WILL DEVELOP A FAIRLY
STRONG COLD POOL AND MASS OF STRATUS WHICH WILL IMPACT WARMING
POTENTIAL DURING THE DAY...ESPECIALLY ACROSS THE NORTHERN TWO
THIRDS OF THE CWA. HAVE SLOWED UP THE MODERATION A BIT...WITH
STRATUS EXPECTED TO FORM SHORTLY AFTER A BRIEF PERIOD OF SOME
CLEARING OF THE MID CLOUDS AND PRECIPITATION DURING THE MID TO
LATE MORNING. REMAINS TO SEE WHAT IMPACT THIS WILL HAVE ON THE
SEVERE POTENTIAL ON LATER SATURDAY AFTERNOON AND EVENING...AS
TOO MUCH STRATUS COULD LIMIT SURFACE DESTABILIZATION...BUT MAY
ALSO HELP TO SET UP A VERY STRONG LOW LEVEL BOUNDARY WHICH THE
SYNOPTIC FLOW WOULD TEND TO ADVECT NORTHWARD THROUGH THE DAY...
PERHAPS LOCALLY INCREASING A TORNADIC THREAT. FOR NOW...STRONGEST
STORMS WOULD LIKELY BE THROUGH THE LOWER MISSOURI RIVER VALLEY...
PERHAPS NORTHWARD TO JUST SOUTH OF I 90.

&&

.SHORT TERM...(TONIGHT AND SATURDAY)
ISSUED AT 305 PM CDT FRI JUN 13 2014

ISOLATED TO SCATTERED MID LEVEL SPRINKLES/SHOWERS IN THE FAR WESTERN
PARTS OF THE CWA THIS AFTERNOON WILL HAVE A HARD TIME MOVING MUCH
EAST OF THE JAMES RIVER DUE TO VERY DRY ATMOSPHERE IN PLACE FROM THE
I29 CORRIDOR EASTWARD. EXCEPTION MAY BE ALONG HIGHWAY 14 FROM HURON
TO MARSHALL WHERE LIFT IS A LITTLE STRONGER CLOSE TO THE SHORTWAVE
MOVING THROUGH NORTHEASTERN SD. THIS WILL MEAN KEEPING ABOUT A 20%
POP GOING THERE THROUGH THIS EVENING. OTHERWISE...THIS EVENING WILL
SEE CONTINUED GUSTY SOUTHERLY WINDS BRINGING INCREASING MOISTURE AND
WARMER AIR INTO THE AREA...WHICH WILL HELP SET THE STAGE FOR MORE
WIDESPREAD THUNDERSTORM ACTIVITY LATE TONIGHT THROUGH SATURDAY AS
THE LOW PRESSURE SYSTEM AND COLD FRONT IN THE WESTERN HIGH PLAINS
MOVES EAST. FIRST SHOT OF BETTER STORM CHANCES WILL BE AFTER
MIDNIGHT TONIGHT IN THE NORTHERN AREAS ALONG THE MID LEVEL WARM
FRONT AS THE 50+ KT LOW LEVEL JET KICKS IN AFTER SUNSET. NOT
EXPECTING SEVERE WITH THESE ELEVATED STORMS...BUT WITH THE VERY
STRONG LOW LEVEL JET...ANY DOWNDRAFTS COULD TAP INTO THOSE WINDS AND
BRING THEM TOWARD THE SURFACE. THESE STORMS WILL PUSH EAST LATE
TONIGHT THROUGH SATURDAY MORNING. LOW TEMPERATURES TONIGHT WILL
REMAIN PRETTY MILD WITH CONSIDERABLE CLOUD COVER AND STRONG
SOUTHERLY WINDS. READINGS SHOULD BOTTOM OUT IN THE UPPER 50S TO
LOWER 60S. HIGHS ON SATURDAY SHOULD WARM INTO THE MID 70S TO LOWER
80S WITH THE LATE ARRIVAL OF THE COLD FRONT IN THE AFTERNOON.

BY SATURDAY AFTERNOON THERE WILL BE A DECENT CAP IN PLACE ACROSS THE
REGION WITH 700 MB TEMPERATURES RUNNING AROUND 12 TO 14 C DEGREES.
THINK OVERALL CONVECTIVE ACTIVITY WILL BE MINIMAL IN THE MID
AFTERNOON...THEN POSSIBLE DEVELOPMENT IN OUR WEST LATER IN THE
AFTERNOON WITH LOW LEVEL CONVERGENCE AS THE FRONTAL BOUNDARY BEGINS
TO PUSH THROUGH THE JAMES RIVER VALLEY AND SOME INFLUENCE IS FELT BY
AN APPROACHING UPPER LEVEL SHORTWAVE FROM THE WEST. MODELS DO NOT
WEAKEN THE CAP IN OUR EAST UNTIL CLOSER TO 00Z...AND THEN WOULD
EXPECT CONVECTIVE COVERAGE TO INCREASE WITH STRONG MOISTURE
TRANSPORT INTO THE REGION ON A 50 TO 60 KT LOW LEVEL JET. MUCAPE
VALUES OF 1500 TO 2500 J/KG FROM NORTH TO SOUTH AND 0 TO 6 KM BULK
SHEAR OF 35 TO 45 KTS ARE CERTAINLY SUPPORTIVE OF SEVERE
STORMS...WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS.
CANNOT RULE OUT ISOLATED TORNADOES WITH DECENT 0 TO 1 KM
CAPE/HELICITY VALUES...WITH THE BETTER CHANCES TOWARD OUR LOWER
MISSOURI RIVER VALLEY/NORTHWESTERN IOWA ZONES CLOSER TO THE SURFACE
LOW/WARM FRONT. LOOKING FOR HIGHS IN THE MID 70S TO LOWER 80S.

.LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY)
ISSUED AT 305 PM CDT FRI JUN 13 2014

BY SATURDAY EVENING THE MAIN UPPER LEVEL SHORTWAVE TRACKS ACROSS THE
AREA...WITH THE BEST FORCING IN OUR SOUTHEAST...SO ANTICIPATE FAIRLY
WIDESPREAD COVERAGE OF THUNDERSTORMS OVER THAT PORTION OF THE CWA
DURING THE OVERNIGHT HOURS. WITH PRECIPITABLE WATER VALUES OF
AROUND 2 INCHES...THINK THAT HEAVY RAIN WILL BE A POSSIBILITY...IN
ADDITION TO SEVERE STORMS IN THE EVENING. BY MID MORNING ON
SUNDAY...THE FRONTAL BOUNDARY WILL FINALLY EXIT OUR FAR EASTERN
ZONES...WITH IMPROVING CONDITIONS THROUGH THE DAY AS THE SYSTEM
EXITS TO OUR EAST. THIS WILL LEAD TO CLEARING SKIES...BREEZY
WESTERLY WINDS...LOWERING DEWPOINTS...AND HIGHS IN THE MID 70S TO
LOWER 80S.

A STRONG SOUTHERLY FLOW RETURNS TO THE REGION ON MONDAY...AND WILL
AGAIN SEE INCREASING CONVECTION CHANCES IN THE AFTERNOON AND NIGHT
TIME TIME HOURS OF MONDAY AS THETA E ADVECTION INCREASES WITH A
STRENGTHENING LOW LEVEL JET OVER THE AREA...AND ANOTHER SHORTWAVE
LIFTS INTO THE REGION. IN WARMING THERMAL PROFILES...HIGHS WILL MAKE
IT INTO THE LOWER TO MID 80S.

IN THE EXTENDED...AN UPPER LEVEL RIDGE BUILDS INTO THE REGION
THROUGH MIDWEEK...BEFORE A WESTERN U.S. TROUGH NUDGES EASTWARD
TOWARD THE END OF THE WEEK. THIS PATTERN WILL ALLOW FOR ABOVE NORMAL
TEMPERATURES FOR TUESDAY AND WEDNESDAY...THEN SLOWLY NUDGING DOWN
CLOSER TO NORMAL FOR THURSDAY AND FRIDAY. AGAIN APPEARS TO BE
PERIODIC CHANCES OF CONVECTION THROUGH THE EXTENDED...WITH USUAL
MODEL DIFFERENCES ON TIMING/PLACEMENT.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SATURDAY NIGHT)
ISSUED AT 1050 PM CDT FRI JUN 13 2014

CONTINUED FOCUS IS ON CONVECTION CHANCES THROUGH THE PERIOD.
THROUGH 18Z SATURDAY...EXPECT COMPLEX OF STORMS TO MOVE FROM WRN
SD ENE INT ERN SD AND WRN MN. WITH THIS EXPECTED MOTION...
THUNDERSTORMS WOULD AFFECT SIOUX FALLS AND HURON AND TAFS INCLUDE
A PERIOD OF STORMS IN BOTH PLACES. FOLLOWING ANY STORMS...EXPECT
STRATUS TO DEVELOP IN A LARGE PORTION OF SOUTHEAST SD AND INTO SW
MN. SO INCLUDED MVFR CIGS FOR MUCH OF THE MORNING IN BOTH KHON AND
KFSD WITH STRATUS SLOWLY LIFTING AND BREAKING UP DURING THE
AFTERNOON LEAVING VFR CONDITIONS AFTER 19Z. FOR KSUX...BOTH THE
CONVECTION AND STRATUS ARE EXPECTED TO REMAIN NORTH WITH WINDS
REMAINING FAIRLY STRONG TOMORROW. A COLD FRONT WILL APPROACH
DURING THE LATE AFTERNOON AND EVENING. HAVE ADDED THUNDERSTORMS TO
ALL SIGHTS...CENTERED ON 00Z IN KHON, 01Z AT KFSD AND 03Z AT KSUX.
HAVE MVFR CONDITIONS WITH THESE STORMS ALTHOUGH IF CORE OF STORM
GOES THROUGH ANY AREA...IFR CONDITIONS ARE POSSIBLE.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
MN...NONE.
IA...NONE.
NE...NONE.
&&

UPDATE...CHAPMAN
SHORT TERM...MG
LONG TERM...
AVIATION...SCHUMACHER
Hazardous weather outlook, Jun 13, 5:53 AM CDT, 21 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
553 AM CDT FRI JUN 13 2014

MNZ071-072-080-097-098-SDZ038>040-052>056-058>062-141100-
LINCOLN-LYON-MURRAY-PIPESTONE-ROCK-BEADLE-KINGSBURY-BROOKINGS-
JERAULD-SANBORN-MINER-LAKE-MOODY-AURORA-DAVISON-HANSON-MCCOOK-
MINNEHAHA-
553 AM CDT FRI JUN 13 2014

.DAY ONE...TODAY AND TONIGHT

ELEVATED THUNDERSTORMS WILL BE POSSIBLE LATE TONIGHT. ISOLATED SEVERE
STORMS MAY PRODUCE WIND GUSTS TO 65 MPH. SMALL HAIL TO NICKEL SIZE
WILL ALSO BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ELEVATED THUNDERSTORMS WILL EXIT THE REGION SATURDAY MORNING...WITH
SCATTERED TO NUMEROUS THUNDERSTORMS BECOMING POSSIBLE AGAIN FROM LATE
SATURDAY AFTERNOON INTO SATURDAY NIGHT. ISOLATED SEVERE STORMS WILL
BE POSSIBLE WITH THE ELEVATED MORNING ACTIVITY. A GREATER RISK OF
SEVERE STORMS WILL EXIST WITH ANY LATE DAY DEVELOPMENT. DURING THIS
TIME...HAIL TO THE SIZE OF GOLF BALLS...WIND GUSTS TO 65 MPH AND
ISOLATED TORNADOES WILL BE POSSIBLE IN THE LATE AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE POSSIBLE AFTER 1 AM EARLY SATURDAY
MORNING.

IAZ001>003-012>014-MNZ081-089-090-SDZ050-057-063>070-141100-
LYON-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY-COTTONWOOD-NOBLES-
JACKSON-GREGORY-BRULE-CHARLES MIX-DOUGLAS-HUTCHINSON-TURNER-
LINCOLN-BON HOMME-YANKTON-
553 AM CDT FRI JUN 13 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
IOWA...SOUTHWEST MINNESOTA...SOUTH CENTRAL SOUTH DAKOTA AND
SOUTHEAST SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF ELEVATED THUNDERSTORMS LATE TONIGHT. THESE
STORMS ARE NOT EXPECTED TO BE SEVERE...ALTHOUGH WIND GUSTS TO 50 MPH
AND HAIL TO DIME SIZE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ELEVATED NON-SEVERE THUNDERSTORMS WILL EXIT THE REGION SATURDAY
MORNING...WITH SCATTERED TO NUMEROUS THUNDERSTORMS EXPECTED TO
DEVELOP FROM LATE SATURDAY AFTERNOON INTO SATURDAY NIGHT. A RISK OF
SEVERE STORMS WILL EXIST WITH ANY LATE DAY DEVELOPMENT. DURING THIS
TIME...GOLF BALL SIZE OR LARGER HAIL...AND WIND GUSTS TO 70 MPH WILL
BE THE PRIMARY THREATS. ISOLATED TORNADOES WILL ALSO BE POSSIBLE IN
THE LATE AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED TODAY AND TONIGHT.

IAZ020>022-031-032-NEZ013-014-SDZ071-141100-
PLYMOUTH-CHEROKEE-BUENA VISTA-WOODBURY-IDA-DIXON-DAKOTA-UNION-
553 AM CDT FRI JUN 13 2014

.DAY ONE...TODAY AND TONIGHT

ISOLATED ELEVATED THUNDERSTORMS WILL BE POSSIBLE LATE TONIGHT...
HOWEVER SEVERE WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ELEVATED NON-SEVERE THUNDERSTORMS WILL EXIT THE REGION SATURDAY
MORNING... WITH THUNDERSTORMS EXPECTED TO REDEVELOP LATE SATURDAY
AFTERNOON INTO SATURDAY NIGHT. THERE IS A MODERATE RISK OF SEVERE
STORMS WITH ANY LATE DAY DEVELOPMENT. DURING THIS TIME...GOLF BALL
SIZE OR LARGER HAIL...AND WIND GUSTS TO 70 MPH WILL BE THE PRIMARY
THREATS. ISOLATED TORNADOES WILL BE POSSIBLE IN THE LATE AFTERNOON
AND EVENING. AREAS OF HEAVY RAIN COULD ALSO PRODUCE LOCALIZED FLASH
FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

In the hours before

Local storm report, Jun 14, 3:37 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
337 AM CDT SAT JUN 14 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 AM     HAIL             MITCHELL                43.73N 98.03W
06/14/2014  E0.75 INCH       DAVISON            SD   TRAINED SPOTTER

&&

BT
Local storm report, Jun 14, 3:44 AM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
344 AM CDT SAT JUN 14 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 AM     HAIL             MITCHELL                43.73N 98.03W
06/14/2014  E0.88 INCH       DAVISON            SD   BROADCAST MEDIA

&&

JH

The office that day

Everything else NWS Sioux Falls, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 9:56 AM CDTRiver Flood WarningFSDLincoln, Union11 days
Jun 14, 9:56 AM CDTRiver Flood WarningFSDUnion12 days
Jun 14, 2:51 PM CDTFlash Flood WatchFSDClay, Lincoln, Minnehaha, Union13 hr
Jun 14, 2:57 PM CDTSevere Thunderstorm WarningFSDBeadle48 min
Jun 14, 6:39 PM CDTSevere Thunderstorm WarningFSDClay, Yankton51 min

Nearby

Severe Thunderstorm Warnings in South Dakota, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.